Alert archive / Kansas / River Flood Warnings in 2023
River Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Jul 7, 2023, 2:00 PM CDT for Meade County, Kansas. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2023, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 8, 2023, 1:14 AM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Meade County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked Creek (KS) near Englewood (ENWK1). The gauge peaked at 7.78 ft at Jul 7, 2023, 4:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
669
WGUS43 KDDC 071900
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
200 PM CDT Fri Jul 7 2023
...The National Weather Service in Dodge City KS has issued a Flood
Warning for the following rivers in Kansas...
Crooked Creek Near Englewood affecting Meade County.
For the Crooked Creek...including Englewood...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM CDT.
&&
KSC119-080700-
/O.NEW.KDDC.FL.W.0001.230707T1900Z-230710T1200Z/
/ENWK1.1.ER.230707T1658Z.230708T1800Z.230710T1200Z.NO/
200 PM CDT Fri Jul 7 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Crooked Creek Near Englewood.
* WHEN...From this afternoon to Monday morning.
* IMPACTS...At 8.0 feet, Expect moderate flooding along most
streches of Crooked Creek in southern Meade County. Both
riverbanks will experience inundations up to 2 feet as the
floodwaters continue their expansion onto the floodplain.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Friday the stage was 7.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 PM CDT Friday was 7.5 feet.
- Forecast...The river will fall to 7.4 feet just after
midnight tonight. It will then rise to 7.7 feet tomorrow
evening. It will fall below flood stage Monday morning to 5.2
feet Tuesday evening. It will then rise to 5.3 feet early
Wednesday morning. It will fall again and remain below flood
stage.
- Flood stage is 6.5 feet.
- Flood History...This crest compares to a previous crest of
7.6 feet on 05/01/1978.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3714 10040 3710 10028 3702 10012 3700 10012
3700 10020 3713 10042
$$
TATRO2 follow-up statements
143
WGUS83 KDDC 080529
FLSDDC
Flood Statement
National Weather Service Dodge City KS
1229 AM CDT Sat Jul 8 2023
...The Flood Warning continues for the following rivers in Kansas...
Crooked Creek Near Englewood affecting Meade County.
For the Crooked Creek...including Englewood...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 700 AM CDT.
&&
KSC119-081200-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-230708T1200Z/
/ENWK1.1.ER.230707T1658Z.230707T2130Z.230708T0600Z.NR/
1229 AM CDT Sat Jul 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is forecast. This approaches the flood of
record.
* WHERE...Crooked Creek Near Englewood.
* WHEN...Until this morning.
* IMPACTS...At 6.5 feet, Prepare for minor overflows along portions
of crooked creek in southern meade county as the creek moves out
onto the floodplain.
* ADDITIONAL DETAILS...
- At 11:30 PM CDT Friday the stage was 6.4 feet.
- Forecast...The river is expected to rise to a crest of 6.5
feet early this morning.
- Flood stage is 6.5 feet.
- Flood History...This crest compares to a previous crest of
6.5 feet on 10/12/1949.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3714 10040 3710 10028 3702 10012 3700 10012
3700 10020 3713 10042
$$
TURNER821
WGUS83 KDDC 080614 RRA
FLSDDC
Flood Statement
National Weather Service Dodge City KS
114 AM CDT Sat Jul 8 2023
...The Flood Warning is cancelled for the following rivers in
Kansas...
Crooked Creek Near Englewood affecting Meade County.
KSC119-080715-
/O.CAN.KDDC.FL.W.0001.000000T0000Z-230708T0614Z/
/ENWK1.1.ER.230707T1658Z.230707T2130Z.000000T0000Z.NR/
114 AM CDT Sat Jul 8 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Crooked Creek Near Englewood.
* ADDITIONAL DETAILS...
- At 12:30 AM CDT Saturday the stage was 6.3 feet.
- Forecast...The river is expected to fall to 4.6 feet
Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3714 10040 3710 10028 3702 10012 3700 10012
3700 10020 3713 10042
$$
SUGDENWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 7, 1:29 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 7, 1:29 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 129 PM CDT Fri Jul 7 2023 ...Updated Long Term... .SHORT TERM...(This evening through Saturday night) Issued at 1211 PM CDT Fri Jul 7 2023 Noon observations show a line of thunderstorms roughly from Kinsley to Medicine Lodge which will continue to move east out of the CWA over the next couple of hours. Visible satellite shows mainly cloudy skies with pockets of sun breaking out especially for areas along the Oklahoma border. CAPE values are starting to increase in the far southwest with values ~1500 J/kg in Elkhart and higher totals into the Texas panhandle. Upper level winds are still zonal with a developing shortwave ahead of a jet max in central Colorado. Tonight another round of strong to severe storms is forecast to develop with the main focus more to the south in the Texas and Oklahoma panhandles where SPC has an enhanced risk with a hatched wind and hail threat. Storms will have the robust convective energy in these areas and the CAMs are in pretty good agreement of a long line of storms extending roughly from highway 50 in Kansas to near Lubbock. The storms should trend to the south and east during the evening taking the strongest storms out of our CWA by 02-03Z. More storms should develop tonight mainly along highway 50 and south as the shortwave ejects out of Colorado into Kansas. Main threats with the initial storms will be hail and wind and the threats with the overnight storms will be more flooding and perhaps some gusty winds. Saturday should be another day where we will have lingering convection in the morning and good cloud cover during the day to temper the summer sun. Surface and boundary layer winds will be out of the east to northeast which will also help with keeping temperatures slightly cooler. Model guidance is forecasting highs in the mid to upper 70s and I went with the higher numbers given we may have some breaks of sun during the day to help warm us up slightly. Saturday night another MCS is forecast to develop around the Denver metro by late afternoon and progress south and east during the night. The low level jet should increase during the night with easterly upslope flow allowing storms to increase in coverage. QPF bullseye is being forecast to be roughly from Syracuse to Coldwater on west which are areas that have seen quite a bit of rain the last two days. Flooding and hydro concerns will need to be monitored if the swath of rain happens to reach these areas. Hail and wind will also be a threat with these storms especially early on as they exit Colorado. .LONG TERM...(Sunday through Friday) Issued at 124 PM CDT Fri Jul 7 2023 Key messaging in the long term is the trend of warmer temperatures and the potential for more overnight MCS. Upper level winds from Sunday through Friday show the ridge over the southwest portion of the nation staying more stationary instead of moving eastward. That said the heat dome associated with the upper level ridge should start to move eastward as lower level winds in the boundary layer turn more southwest. High temperatures next week look to be around the lower 90s. Rain chances look to be the best Monday night into Tuesday morning as an upper level shortwave comes in from the Denver metro and reaches western Kansas during the overnight. This is the best signal for rain showing up in the deterministic and ensembles so far however with the way the upper level winds are trending towards the later part of the week...it appears we could be seeing more overnight MCS potential returning for Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1145 AM CDT Fri Jul 7 2023 Periodic cloud cover will continue through the rest of this afternoon with cloud ceilings generally in the VFR range however we could see some periods of MVFR flight category especially for LBL. Later this afternoon into tonight thunderstorms are forecast to break out in northeast New Mexico and move through the OKlahoma and Texas panhandles. These storms could potentially impact LBL between 00Z-05Z with heavy rain and strong winds the main threat. Most storms are expected to develop during the overnight which may be close to GCK and DDC between 06-12Z. Thunderstorms should exit the region Saturday morning with post storm cloud cover in the MVFR to IFR flight category through 15Z. We should see breaks in the clouds to 18Z allowing flight category to be in the VFR range. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 63 80 60 / 40 60 20 70 GCK 79 62 78 59 / 20 50 20 70 EHA 86 62 76 60 / 40 60 20 70 LBL 85 64 78 61 / 40 70 20 80 HYS 79 62 80 59 / 70 20 20 30 P28 81 67 80 62 / 60 70 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday afternoon for KSZ075>081-085>090. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jul 7, 1:03 AM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 103 AM CDT Fri Jul 7 2023 KSZ030-031-043>046-061>066-074>081-084>090-081200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 103 AM CDT Fri Jul 7 2023 /1203 AM MDT Fri Jul 7 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Isolated afternoon and evening storms will be possible across the forecast area. Hail, damaging winds, and localized flooding are the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Bouts of thunderstorms will be possible during this period. Strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:49 PM CDT | Special Weather Statement | DDC | Scott | 41 min |
| Jul 6, 11:14 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny | 46 min |
| Jul 6, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 52 min |
| Jul 6, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jul 6, 11:53 PM CDT | Special Weather Statement | DDC | Meade | 37 min |
| Jul 7, 12:03 AM CDT | Special Weather Statement | DDC | Haskell | 27 min |
| Jul 7, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 52 min |
| Jul 7, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 46 min |
| Jul 7, 12:40 AM CDT | Flash Flood Warning | DDC | Hamilton, Kearny | 3 hr |
| Jul 7, 12:43 AM CDT | Special Weather Statement | DDC | Haskell, Meade | 62 min |
| Jul 7, 12:46 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 44 min |
| Jul 7, 12:55 AM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Jul 7, 1:25 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Stanton | 35 min |
| Jul 7, 1:33 AM CDT | Special Weather Statement | DDC | Gray, Haskell | 42 min |
| Jul 7, 1:45 AM CDT | Special Weather Statement | DDC | Meade | 45 min |
| Jul 7, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stanton, Stevens | 43 min |
| Jul 7, 2:07 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 38 min |
| Jul 7, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 38 min |
| Jul 7, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Seward, Stevens | 41 min |
| Jul 7, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 19 min |
| Jul 7, 2:55 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 50 min |
| Jul 7, 3:01 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 44 min |
| Jul 7, 5:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 41 min |
| Jul 7, 6:32 AM CDT | Areal Flood Advisory | DDC | Clark, Meade, Seward | 3 hr |
| Jul 7, 2:54 PM CDT | River Flood Warning | DDC | Meade | 22 hr |
| Jul 7, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 41 min |
Nearby
River Flood Warnings in Kansas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.